Free resolution of powers of monomial ideals and Golod rings


  • N. Altafi
  • N. Nemati
  • S. A. Seyed Fakhari
  • S. Yassemi



Let $S = \mathbb{K}[x_1, \dots, x_n]$ be the polynomial ring over a field $\mathbb{K}$. In this paper we present a criterion for componentwise linearity of powers of monomial ideals. In particular, we prove that if a square-free monomial ideal $I$ contains no variable and some power of $I$ is componentwise linear, then $I$ satisfies the gcd condition. For a square-free monomial ideal $I$ which contains no variable, we show that $S/I$ is a Golod ring provided that for some integer $s\geq 1$, the ideal $I^s$ has linear quotients with respect to a monomial order.


Avramov, L. L., Infinite free resolutions, Six lectures on commutative algebra (Bellaterra, 1996), Progr. Math., vol. 166, Birkhäuser, Basel, 1998, pp. 1--118.

Berglund, A., Shellability and the strong gcd-condition, Electron. J. Combin. 16 (2009), no. 2, Research Paper 1, 7.

Berglund, A. and Jöllenbeck, M., On the Golod property of Stanley-Reisner rings, J. Algebra 315 (2007), no. 1, 249–273.

Fröberg, R., On Stanley-Reisner rings, Topics in algebra, Part 2 (Warsaw, 1988), Banach Center Publ., vol. 26, PWN, Warsaw, 1990, pp. 57--70.

Gasharov, V., Peeva, I., and Welker, V., The lcm-lattice in monomial resolutions, Math. Res. Lett. 6 (1999), no. 5-6, 521–532.

Golod, E. S., Homologies of some local rings, Dokl. Akad. Nauk SSSR 144 (1962), 479–482.

Gulliksen, T. H. and Levin, G., Homology of local rings, Queen's Paper in Pure and Applied Mathematics, No. 20, Queen's University, Kingston, Ont., 1969.

Herzog, J. and Hibi, T., Componentwise linear ideals, Nagoya Math. J. 153 (1999), 141–153.

Herzog, J. and Hibi, T., Monomial ideals, Graduate Texts in Mathematics, vol. 260, Springer-Verlag, London, 2011.

Herzog, J., Hibi, T., and Zheng, X., Monomial ideals whose powers have a linear resolution, Math. Scand. 95 (2004), no. 1, 23–32.

Herzog, J. and Huneke, C., Ordinary and symbolic powers are Golod, Adv. Math. 246 (2013), 89–99.

Herzog, J., Reiner, V., and Welker, V., Componentwise linear ideals and Golod rings, Michigan Math. J. 46 (1999), no. 2, 211–223.

Herzog, J. and Takayama, Y., Resolutions by mapping cones, Homology Homotopy Appl. 4 (2002), no. 2, part 2, 277–294.

Hoefel, A. H. and Whieldon, G., Linear quotients of the square of the edge ideal of the anticycle, preprint arXiv:1106.2348, 2011.

Jöllenbeck, M., On the multigraded Hilbert and Poincaré-Betti series and the Golod property of monomial rings, J. Pure Appl. Algebra 207 (2006), no. 2, 261–298.

Nevo, E. and Peeva, I., $C_4$-free edge ideals, J. Algebraic Combin. 37 (2013), no. 2, 243–248.

Seyed Fakhari, S. A. and Welker, V., The Golod property for products and high symbolic powers of monomial ideals, J. Algebra 400 (2014), 290–298.

Sturmfels, B., Four counterexamples in combinatorial algebraic geometry, J. Algebra 230 (2000), no. 1, 282–294.




How to Cite

Altafi, N., Nemati, N., Seyed Fakhari, S. A., & Yassemi, S. (2017). Free resolution of powers of monomial ideals and Golod rings. MATHEMATICA SCANDINAVICA, 120(1), 59–67.